Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 7, 2021, 4:11 PM CDT for Winston County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 7, 2021, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
County Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted.
141
WWUS84 KJAN 072111
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
411 PM CDT Mon Jun 7 2021
MSZ038-045-046-072145-
Kemper MS-Neshoba MS-Winston MS-
411 PM CDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KEMPER...
SOUTHEASTERN WINSTON AND NORTHEASTERN NESHOBA COUNTIES UNTIL 445 PM
CDT...
At 411 PM CDT, Meteorologists were tracking a strong thunderstorm
near Nanih Waiya, moving north at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Preston around 420 PM CDT.
Nanih Waiya around 425 PM CDT.
Other locations impacted by this storm include Noxapater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3279 8888 3281 8909 3309 8908 3308 8881
3292 8881
TIME...MOT...LOC 2111Z 187DEG 16KT 3287 8897
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:22 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 7, 3:22 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Jackson MS Issued by National Weather Service Huntsville AL 322 PM CDT Mon Jun 7 2021 .DISCUSSION... Tonight through Thursday A upper low continues to sit over Missouri and Arkansas. Breaks in the cloud cover this afternoon have allowed temperatures to climb into the lower to mid 80s. With humid airmass in place (dewpoints 70 to 75 degrees), SBCAPE between 3000 and 5000 J/KG can be seen over southern Mississippi per mesoanalysis. Models still hint at another weak shortwave pushing into the area during the mid-afternoon into the evening timeframe. Despite this shortwave pushing northeast through the area, shear with it will be very minimal. However, given abundant instability and dry air aloft forecast in soundings, damaging microbursts still look possible this afternoon and evening. Models do show some very weak helicity around 150 m2/s2 moving in with that weak shortwave. Cannot rule out a tornado totally, but that chance is very minimal. Given fairly slow movement of activity and higher PWATS, may have to watch out for ponding of water, minor localized flooding in some locations. With such a humid airmass in place, lows will likely only drop into the 70 to 75 degree range at best,especially with cloud cover a good portion of the night. This pattern dosn't change much Tuesday through Thursday, as the upper low and associated longwave trough axis very slowly creeps east. The main result will be scattered to sometimes more numerous showers and thunderstorms on and off during that period. This precipitation and associated cloud cover should help to keep temperatures in the 85 to 90 degree range primarily. If cloud cover is less than expected, highs may be a few degrees warmer in some locations on Thursday. Thursday through Sunday Chances of precipitation look like they will drop off Friday into the weekend, as the axis of the longwave trough shifts into the eastern Atlantic. Still will seeing some isolated to widely scattered showers or thunderstorms during this period, but should be drier and even warmer, as highs climb into the 90 to 95 degree range (heat index values may climb to around 100 degree by then as well). && .AVIATION... 18Z TAF discussion: TSRA coverage is the main concern thru 18Z/08; have attempted to break out VCTS, TEMPO, and prevailing TSRA according to confidence. GLH and GWO will have highest impacts and coverage thru this aftn, with PIB, HBG, and GTR a close second. JAN and HKS do not have immediate impacts at this time but should see coverage and impacts increase by 20Z. TSRA coverage should scale back somewhat after midnight but may continue to be a problem more than indicated in the TAFS. IFR ceilings will take the place of storms for most sites (MVFR at JAN and HKS). Ceilings should lift somewhat after daybreak, but TSRA coverage may increase near the very end of the TAF period. /BCC-HUN/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 88 73 86 / 94 74 47 42 Meridian 70 86 70 86 / 89 70 50 45 Vicksburg 74 89 74 88 / 93 84 43 39 Hattiesburg 72 87 72 87 / 85 65 4 38 Natchez 73 88 73 87 / 90 65 35 37 Greenville 72 86 73 86 / 90 84 63 37 Greenwood 72 87 73 86 / 91 79 65 49 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JAN
Hazardous weather outlook, Jun 7, 2:48 AM CDT, 13 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 248 AM CDT Mon Jun 7 2021 ARZ074-075-LAZ007>009-015-023-080800- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Franklin LA- 248 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of southeast Arkansas, and northeast Louisiana. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe storms capable of damaging wind gusts are possible this afternoon into early evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. LAZ016-024>026-MSZ018-019-025>066-072>074-080800- Madison LA-Catahoula-Tensas-Concordia-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 248 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 7, 3:15 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
315 PM CDT Mon Jun 7 2021
MSZ045-046-051-072045-
Kemper MS-Newton MS-Neshoba MS-
315 PM CDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEWTON...WEST
CENTRAL KEMPER AND NESHOBA COUNTIES UNTIL 345 PM CDT...
At 315 PM CDT, Meteorologists were tracking a strong thunderstorm
near Neshoba, or 9 miles east of Prospect, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Neshoba around 320 PM CDT.
House around 325 PM CDT.
Bethsaida around 330 PM CDT.
Forestdale around 345 PM CDT.
Other locations impacted by this storm include Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3258 8892 3248 8895 3252 8925 3287 8923
3281 8882
TIME...MOT...LOC 2015Z 195DEG 23KT 3258 8910
NFSpecial weather statement, Jun 7, 3:19 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
319 PM CDT Mon Jun 7 2021
MSZ043-049-072045-
Rankin MS-Madison MS-
319 PM CDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND
SOUTHEASTERN MADISON COUNTIES UNTIL 345 PM CDT...
At 318 PM CDT, Meteorologists were tracking a strong thunderstorm
over Madison, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Gluckstadt and Goshen Springs around 330 PM CDT.
Canton around 335 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3234 8993 3240 9007 3240 9022 3267 9020
3267 9019 3257 8978
TIME...MOT...LOC 2018Z 205DEG 22KT 3244 9008
NFSpecial weather statement, Jun 7, 3:26 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
326 PM CDT Mon Jun 7 2021
LAZ008-009-015-016-023-MSZ040-047-072115-
Madison LA-Richland LA-East Carroll LA-West Carroll LA-Franklin LA-
Warren MS-Issaquena MS-
326 PM CDT Mon Jun 7 2021
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN EAST CARROLL...
MADISON...RICHLAND...SOUTHWESTERN WEST CARROLL AND NORTHEASTERN
FRANKLIN PARISHES IN LOUISIANA...NORTHWESTERN WARREN AND
SOUTHWESTERN ISSAQUENA COUNTIES IN MISSISSIPPI UNTIL 415 PM CDT...
At 325 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Buckner to Bakers to 9 miles southeast of
Tallulah. Movement was north at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Tallulah around 335 PM CDT.
Delhi, Waverly, Holly Ridge and Tendal around 340 PM CDT.
Mansford around 345 PM CDT.
Rayville, Start, Warden, Eagle Bend and Omega around 355 PM CDT.
Sondheimer around 400 PM CDT.
Monticello around 405 PM CDT.
Alsatia around 410 PM CDT.
Darnell around 415 PM CDT.
Other locations impacted by these storms include Mound, Baskin,
Delta, Richmond and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3236 9201 3242 9198 3245 9194 3254 9190
3252 9184 3254 9184 3257 9181 3256 9174
3260 9172 3261 9167 3266 9164 3268 9149
3266 9087 3227 9092 3229 9150 3220 9200
3223 9199 3223 9201 3225 9199 3231 9202
TIME...MOT...LOC 2025Z 181DEG 23KT 3228 9192 3236 9150 3234 9106
NFLocal storm report, Jun 7, 3:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG 2 NNW LORMAN 31.85N 91.07W
06/07/2021 JEFFERSON MS LAW ENFORCEMENT
TREE DOWN ACROSS HWY 552.
&&
TWLocal storm report, Jun 7, 4:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG 1 SE PORT GIBSON 31.94N 90.97W
06/07/2021 CLAIBORNE MS LAW ENFORCEMENT
TREE AND POWER LINES DOWN ACROSS HWY 547.
&&
TWSpecial weather statement, Jun 7, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
411 PM CDT Mon Jun 7 2021
MSZ038-045-046-072145-
Kemper MS-Neshoba MS-Winston MS-
411 PM CDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KEMPER...
SOUTHEASTERN WINSTON AND NORTHEASTERN NESHOBA COUNTIES UNTIL 445 PM
CDT...
At 411 PM CDT, Meteorologists were tracking a strong thunderstorm
near Nanih Waiya, moving north at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Preston around 420 PM CDT.
Nanih Waiya around 425 PM CDT.
Other locations impacted by this storm include Noxapater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3279 8888 3281 8909 3309 8908 3308 8881
3292 8881
TIME...MOT...LOC 2111Z 187DEG 16KT 3287 8897
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:26 AM CDT | River Flood Warning | JAN | Jones | 4 days |
| Jun 7, 12:38 PM CDT | Special Weather Statement | JAN | Grenada | 37 min |
| Jun 7, 12:57 PM CDT | Special Weather Statement | JAN | Leflore | 33 min |
| Jun 7, 1:29 PM CDT | Special Weather Statement | JAN | Leflore | 46 min |
| Jun 7, 2:15 PM CDT | Special Weather Statement | JAN | Claiborne, Jefferson | 30 min |
| Jun 7, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 52 min |
| Jun 7, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 39 min |
| Jun 7, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 44 min |
| Jun 7, 3:15 PM CDT | Special Weather Statement | JAN | Neshoba | 30 min |
| Jun 7, 3:19 PM CDT | Special Weather Statement | JAN | Madison | 26 min |
| Jun 7, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 46 min |
| Jun 7, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin | 43 min |
| Jun 7, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
| Jun 7, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 58 min |
| Jun 7, 5:08 PM CDT | Special Weather Statement | JAN | Lowndes | 52 min |
| Jun 7, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Issaquena, Sharkey, Washington | 55 min |
| Jun 7, 2:48 PM CDT | Special Weather Statement | JAN | Franklin, Tensas | 27 min |
| Jun 7, 3:26 PM CDT | Special Weather Statement | JAN | Madison, Richland | 49 min |
| Jun 7, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland, West Carroll | 84 min |
| Jun 7, 11:50 AM CDT | Special Weather Statement | JAN | Ashley | 25 min |
| Jun 7, 12:30 PM CDT | Special Weather Statement | JAN | Chicot | 15 min |
| Jun 7, 12:46 PM CDT | Special Weather Statement | JAN | Chicot | 29 min |
| Jun 7, 4:34 PM CDT | Special Weather Statement | JAN | Ashley, Chicot | 41 min |
| Jun 7, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 62 min |
| Jun 7, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 43 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.